Idiosyncratic Drug-Induced Acute Liver Failure: A Challenging and Distressing Scenario

(E-pub Ahead of Print)

Author(s): Carla Stefania Colaci, Manuel Mendizabal, Fernando Bessone*.

Journal Name: Current Drug Safety

Become EABM
Become Reviewer

Abstract:

Idiosyncratic Drug-Induced Liver Injury (DILI) is a rare adverse event to drugs that occasionally leads to severe liver damage, being one of the leading causes of Acute Liver Failure (ALF) in developed countries. DILI is largely a diagnosis of exclusion. Thus, careful history of drug taking and ruling out other competing etiologies is mandatory given that DILI can present with an extremely variable phenotype. Several prognostic scores have been developed to promptly identify patients with potential risk of developing ALF. New biomarkers to diagnose and predict DILI evolution are under study and hopefully we will benefit from these novel tools in the near future.

Keywords: Hepatotoxicity, acute liver failure, liver transplant, drug hepatotoxicity

Rights & PermissionsPrintExport Cite as


Article Details

(E-pub Ahead of Print)
DOI: 10.2174/1574886314666190215115434
Price: $95